Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 5, 2022, 4:28 AM CDT for Cheyenne County, Kansas; Yuma County, Colorado; Dundy County, Nebraska. It took effect at Apr 5, 2022, 12:00 PM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 4:28 AM CDT (09:28 UTC)
- In effect from
- Apr 5, 2022, 12:00 PM CDT
- Expired
- Apr 5, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:15 PM CDT | NON-TSTM WND GST 57 | 3 Nnw Vernon, CO | WUNDERGROUND STATION KCOWRAY7. |
| Apr 5, 2:55 PM CDT | NON-TSTM WND GST 54 | 2 Nw Wray, CO | AWOS STATION K2V5 2 NW WRAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS73 KGLD 050928 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 328 AM MDT Tue Apr 5 2022 COZ090-NEZ079-060100- /O.UPG.KGLD.HW.A.0002.220405T1700Z-220406T0100Z/ /O.NEW.KGLD.HW.W.0004.220405T1700Z-220406T0100Z/ /O.UPG.KGLD.HW.A.0003.220406T1700Z-220407T0100Z/ /O.NEW.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Yuma-Dundy- Including the cities of Yuma, Wray, and Benkelman 328 AM MDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma County. * WHEN...For the first High Wind Warning, from 11 AM this morning to 7 PM MDT this evening. For the second High Wind Warning, from 11 AM to 7 PM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ001-060100- /O.UPG.KGLD.HW.A.0002.220405T1700Z-220406T0100Z/ /O.NEW.KGLD.HW.W.0004.220405T1700Z-220406T0100Z/ /O.UPG.KGLD.HW.A.0003.220406T1700Z-220407T0100Z/ /O.NEW.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Cheyenne- Including the cities of St. Francis and Bird City 428 AM CDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...For the first High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cheyenne County. * WHEN...For the first High Wind Warning, from noon today to 8 PM CDT this evening. For the second High Wind Warning, from noon to 8 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ091-092-NEZ080-081-060100- /O.UPG.KGLD.HW.A.0003.220406T1700Z-220407T0100Z/ /O.NEW.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Kit Carson-Cheyenne-Hitchcock-Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 328 AM MDT Tue Apr 5 2022 /428 AM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Nebraska, Hitchcock and Red Willow Counties. In Colorado, Kit Carson and Cheyenne Counties. * WHEN...From 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ002>004-013>016-027>029-041-042-060100- /O.UPG.KGLD.HW.A.0003.220406T1700Z-220407T0100Z/ /O.NEW.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace- Logan-Gove-Greeley-Wichita- Including the cities of Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 328 AM MDT Tue Apr 5 2022 /428 AM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Kansas. * WHEN...From 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
3 follow-up statements
195 WWUS73 KGLD 051634 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1034 AM MDT Tue Apr 5 2022 COZ090-KSZ001-NEZ079-060600- /O.CON.KGLD.HW.W.0004.220405T1700Z-220406T0100Z/ /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Yuma-Cheyenne-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, and Benkelman 1034 AM MDT Tue Apr 5 2022 /1134 AM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Kansas, Cheyenne County. In Nebraska, Dundy County. In Colorado, Yuma County. * WHEN...For the first High Wind Warning, until 7 PM MDT /8 PM CDT/ this evening. For the second High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-060600- /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Hitchcock- Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1034 AM MDT Tue Apr 5 2022 /1134 AM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northwest and west central Kansas, east central Colorado and southwest Nebraska. * WHEN...From 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
964 WWUS73 KGLD 051856 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1256 PM MDT Tue Apr 5 2022 COZ090-KSZ001-NEZ079-060600- /O.NEW.KGLD.HW.A.0004.220407T1700Z-220408T0100Z/ /O.CON.KGLD.HW.W.0004.000000T0000Z-220406T0100Z/ /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Yuma-Cheyenne-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, and Benkelman 1256 PM MDT Tue Apr 5 2022 /156 PM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph. For the second High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...In Kansas, Cheyenne County. In Colorado, Yuma County. In Nebraska, Dundy County. * WHEN...For the first High Wind Warning, until 7 PM MDT /8 PM CDT/ this evening. For the second High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-060600- /O.NEW.KGLD.HW.A.0004.220407T1700Z-220408T0100Z/ /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Hitchcock- Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1256 PM MDT Tue Apr 5 2022 /156 PM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Portions of northwest and west central Kansas, east central Colorado and southwest Nebraska. * WHEN...For the High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will impact area travel lowering visibility to as low as one to three miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
593 WWUS73 KGLD 060101 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 701 PM MDT Tue Apr 5 2022 COZ090-KSZ001-NEZ079-061215- /O.EXP.KGLD.HW.W.0004.000000T0000Z-220406T0100Z/ /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ /O.CON.KGLD.HW.A.0004.220407T1700Z-220408T0100Z/ Yuma-Cheyenne-Dundy- Including the cities of Yuma, Wray, St. Francis, Bird City, and Benkelman 701 PM MDT Tue Apr 5 2022 /801 PM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...In Kansas, Cheyenne County. In Nebraska, Dundy County. In Colorado, Yuma County. * WHEN...For the High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-061215- /O.CON.KGLD.HW.W.0005.220406T1700Z-220407T0100Z/ /O.CON.KGLD.HW.A.0004.220407T1700Z-220408T0100Z/ Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Hitchcock- Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 701 PM MDT Tue Apr 5 2022 /801 PM CDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. For the High Wind Watch, northwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Portions of northwest and west central Kansas, east central Colorado and southwest Nebraska. * WHEN...For the High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Wednesday. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 5, 2:50 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 5, 2:50 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
150 AM MDT Tue Apr 5 2022
.SHORT TERM...(This evening through Thursday night)
Issued at 258 PM MDT Mon Apr 4 2022
Across the Tri State area this afternoon, skies are mainly sunny,
with a few scattered low/mid clouds impacting a few areas.
Temperatures are ranging in the 60s with a strong southwesterly flow
gusting to 30 to 40 mph at times.
For the short term, the main wx focus will be on the cold front
passage Tuesday morning, and the subsequent high winds, blowing dust
and even wildfires. For the remainder of the afternoon and into this
evening though, region will lie on the east side of approaching cold
front, with mainly clear skies and decreasing winds. Towards the 12z
Tuesday timeframe, winds west and northwest will begin a shift to
the west and eventually northwest as the front arrives.
For Tuesday, models do waver a bit on timing of front to arrive and
eventually push thru the cwa. Looking for early/mid morning for
northeast Colorado, with the midday timeframe pushing east of the
cwa. This is going to open the area up to strong northerly flow that
will be in place into Thursday/Thursday evening. Surface gradient
along with the potential for mixing up to at least 700mb from latest
soundings, look to bring gusts into the 60 mph range. The only
caveat to this will be the expected clouds with the fropa. Model
have dropped qpf with its passage, but still mentioned some
sprinkles, mainly north of the Interstate. For winds, best mixing
looks to occur over northwest zones, and have issued a High Wind
Watch as a result for the counties: Cheyenne KS, Dundy NE and Yuma
CO. Blowing dust parameters also suggest patchy/areas of blowing
dust area-wide. Areas outside of the watch could see 45-55 mph
gusts. Low rh in the upper teens to low 20s combined with high
expected winds, calls to fire wx partners, have prompted issuance of
a Red Flag Warning for all but Gove, Greeley and Wichita counties.
Going into Wednesday, more of the same conditions expected, but only
in greater areal coverage. Slightly stronger winds nearing 60-70
mph, prompted a High Wind Watch for all areas, as well as a Fire
Weather Watch. Blowing dust concerns will persist as well.
By Thursday, conditions will remains for the first half of the day,
but taper slowly by the evening hrs. No watch issuances at this
time, but do expect some after more guidance issued for the later
timeframe.
The evening hours on Tuesday/Wednesday will see some reprieve on
daytime winds, but only down to the 25-40 mph range. Guidance
overall used for winds was a mix of previous forecast and the latest
NBM/NBM 90percent, along with some manual upticks.
For temps, highs on Tuesday will be impacted by the speed of the
cold front pushing thru the area. Looking for a range from the mid
50s north to the upper 60s south. By Wednesday, 50s expected area-
wide, warmest east of Highway 25. On Thursday, upper 40s to mid 50s
are expected. Overnight lows will range from the mid 20s to lower
30s, but 20s Thursday night.
.LONG TERM...(Friday through Monday)
Issued at 150 AM MDT Tue Apr 5 2022
Friday...the forecast area will remain under northerly flow aloft
during the day, in between a deep closed upper level low over the
Great Lakes and ridging to our west. The ridge axis moves over the
area during the night ahead of an upper trough entering the
northwest portion of the country. Breezy northwest winds are
expected during the day. No precipitation is expected. High
temperatures are expected to be in the middle 50s to lower 60s with
low temperatures in the middle 20s to lower 30s.
Saturday...GFS/ECMWF/GEM/GEFS all show the beginnings of a
significant pattern change as upper level troughing deepens over the
northwest United States with the flow aloft over our area from the
southwest. Breezy southerly winds are expected during the day. No
precipitation is expected. High temperatures warm back into the
lower to upper 70s with overnight lows in the middle 30s to lower
40s.
Sunday...the intensifying upper low and its trough slide south
toward Nevada through the period. There will be a slight chance of
rain showers and snow showers over northwest Yuma county during the
night as moisture in the 850-500mb layer lingers in that area and
points north and west. High temperatures are forecast to reach the
middle 60s to middle 70s with low temperatures in the lower to upper
30s.
Monday...the forecast area will be in between a strong/deep upper
level low centered over southern Nevada by 12z Tuesday and a strong
upper level ridge over the east coast. High temperatures are
expected to be in the lower 60s to lower 70s with low temperatures
in the lower 30s to middle 40s. Regarding precipitation chances,
they remain confined to areas from Flagler to Benkelman west during
the day (rain showers), spreading south across the remainder of the
area during the night. At this time the predominant type is liquid
but Flagler to Yuma west could see some snow mix in with the rain.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1124 PM MDT Mon Apr 4 2022
VFR conditions are expected at MCK and GLD through the 06Z TAF
period. The main story is the strong gusty northwest winds in the
wake of a cold front that moves across the MCK and GLD TAF sites
between 14-15Z. After 15Z, northwest winds will quickly pick up to
a sustained speed around 20kts with gusts to 30kts. By 18Z those
winds will have increased to sustained speeds of 25-30kts with
gusts over 40kts possible. Also after 18Z, blowing dust is
possible, which could bring visibility values down below VFR.
Winds slacken somewhat after 00Z, but should remain gusty.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from 11 AM MDT /noon CDT/ this morning to 7 PM
MDT /8 PM CDT/ this evening for KSZ001>004-013>016-027-028.
Fire Weather Watch from Wednesday morning through Wednesday
evening for KSZ001>004-013>016-027>029-041-042.
High Wind Watch from noon CDT today through this evening for
KSZ001.
High Wind Watch from Wednesday morning through Wednesday evening
for KSZ001>004-013>016-027>029-041-042.
CO...Red Flag Warning from 11 AM this morning to 7 PM MDT this
evening for COZ252>254.
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ252>254.
High Wind Watch from 11 AM MDT this morning through this evening
for COZ090.
High Wind Watch from Wednesday morning through Wednesday evening
for COZ090>092.
NE...Red Flag Warning from 11 AM MDT /noon CDT/ this morning to 7 PM
MDT /8 PM CDT/ this evening for NEZ079>081.
Fire Weather Watch from Wednesday morning through Wednesday
evening for NEZ079>081.
High Wind Watch from 11 AM MDT this morning through this evening
for NEZ079.
High Wind Watch from Wednesday morning through Wednesday evening
for NEZ079>081.
&&
SHORT TERM...JN
LONG TERM...99
AVIATION...LOCKHARTHazardous weather outlook, Apr 5, 12:54 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1154 PM MDT Mon Apr 4 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1154 PM MDT Mon Apr 4 2022 /1254 AM CDT Tue Apr 5 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... For Tuesday, a High Wind Watch is in effect for Yuma, Dundy and Cheyenne counties for the late morning hours into the afternoon. A Red Flag Warning is also in effect for all counties but Gove, Wichita and Greeley for the same timeframe. Winds up to 60 mph are possible in the High Wind Watch. Other areas could see gusts 45 to 55 mph. Blowing dust will also be a concern mainly in the afternoon. Visibility could be impacted. For Wednesday, a High Wind Watch and Fire Weather Watch are both in effect for all zones for the late morning hours into the afternoon. Gusts up to the 60 to 70 mph range are possible. Blowing dust will also be a concern mainly in the afternoon. Visibility could be impacted. For Thursday, strong winds will impact the entire region, bringing about blowing dust, fire weather concerns. No watches at this time, but the late morning and afternoon hours will be most affected. Blowing dust will be an issue as well, impacting area travel. Elevated fire weather conditions are possible for the afternoon hours on Friday right into next Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:28 AM CDT | High Wind Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 40 hr |
| Apr 5, 4:42 AM CDT | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 39 hr |
| Apr 5, 1:56 PM CDT | High Wind Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 14 hr |
| Apr 5, 2:02 PM CDT | Fire Weather Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 14 hr |
Nearby
High Wind Warnings in Kansas, 2022High Wind Warnings in Colorado, 2022High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.